# SDR 2003FA0000370

- Difficulty date: April 11, 2003
- Submitted: April 11, 2003
- Operation: General aviation
- Aircraft: N621G
- Make and model: Beech 95-C55
- Aircraft serial: TE214
- Engine: Cont IO520*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 655470A3
- Condition: Worn
- Location: Nr 2 & 6
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CYLINDERS NR 2 AND 6 HAD LOW COMPRESSION WITH LEAKAGE PAST THE EXHAUST VALVES.  REMOVEAL AND TEARDOWN OF THE CYLINDERS REVEALED THE FOLLOWING:  CONDITION OF CYLINDER HEAD WAS NORMAL FOR TIME.  EXHAUST VALVES EXHIBITED EXTREME WEAR FOR TIME IN SERVICE.  CYLINDER BARREL EXHIBITED STEP WEAR IN THE BORE OF .003 INCH, AND PITTING.  EXHAUST VALVE GUIDES WERE WORN PAST SERVICE LIMITS.  HALF OF THE VALVE SPRINGS WERE OUT OF LIMITS, AND HALF WERE AT SERVICE LIMITS.  HAVE BEEN FINDING NUMEROUS EXAMPLES OF FACTORY NEW AND OVERHAULED CYLINDERS THAT FAIL WITH APPROX 300 HOURS SINCE NEW OR OVERHAUL.
